# SDR 2012FA0000373

- Difficulty date: May 27, 2012
- Submitted: June 14, 2012
- Operation: General aviation
- Aircraft: N8380
- Make and model: Scwzer G164A
- Aircraft serial: 874
- Aircraft time: 12,376 hours
- System (JASC): 2551 · Agricultural Spray System
- Part: Handle
- Part number: A2944101
- Condition: Broken
- Location: Ag Hopper
- Part time: 12,376 hours
- Stage of operation: AG
- How discovered: O
- Nature of condition: S, A
- Precautionary procedure: A

## Discrepancy

ACFT ENGAGED IN AGRICULTURAL OPS.  AFTER A PASS ON A FIELD, PILOT ATTEMPTED TO CLOSE HOPPER DOOR WITH DRY RELEASE HANDLE.  HANDLE BROKE AT ONE HINGE PIVOT POINT RENDERING HANDLE INPUT INOPERATIVE.  DUST CONTINUED TO EXIT HOPPER AND PILOT DID NOT WANT TO DISCHARGE DUST OVER THE DIRECTION ACFT WAS GOING AND DECIDED TO CIRCLE BACK TO AN AVAILABLE LANDING LOCATION.  PILOT TURNED ACFT, APPARENTLY FLEW THROUGH DUST FLOATING IN AIR AND THE DUST IGNITED AND THE FIRE FOLLOWED ACFT.  BEFORE TOUCHDOWN,  FLAMES APPROACHED HOPPER.  ACFT LANDED  AND ROLLED ON TO A GRASS SURFACE, FLIPPED AND BECAME ENGULFED IN FLAMES.
